MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX987T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa shuntsystem mit progav 2.0 (#f987t) was implanted during a procedure performed on unknown.According to the complainant, the shunt showed an over-drainage.The patient underwent a revision procedure performed on unknown.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 1 year.Weight: 9.9 kilograms.Height: 79 centimeters.Gender: male.
 
Additional Manufacturer Narrative
Visual inspection: during the visual inspection a deformation of the outer housing of the prosa valve could be determined.The measurement of the plane parallelism could confirm that with a value of -0,038 mm - outside tolerance (0 ± 0.02 mm).No other obvious damage to the valves was found.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating within the accepted tolerance in the horizontal position but the prosa is operating not within the specified tolerances in the vertical position.An accelerated outflow of prosa could be determined.Adjustment test both valves were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational to both valves, the braking force of the progav 2.0 is within the given tolerances but not of the prosa.Internal inspection: after dismantling of the valves, deposits were found inside both valves.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our investigation results, we can determine, at the time of our investigation, an accelerated outflow as well as a deformation on the housing surface of the prosa.The cause of the accelerated outflow could be the deposits found and for the deformation an excessive pressure exerted by the adjustment instrument.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS PROGAV 2.0 & PED.SPRUNG RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17731525
Report Number3004721439-2023-00248
Device Sequence Number6440778
Product Code JXG
UDI-Device Identifier04041906142292
UDI-Public4041906142292
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX987T
Device Catalogue NumberFX987T
Device Lot Number20059357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexMale
Patient Weight10 KG